MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201020
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Hernia (2240)
Date of Event 03/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported postoperative complications and any problem with the phasix st hernia mesh used to treat the patient.As reported there has been no intervention (i.E.Imaging, surgical intervention) as it is reported that the patient refused further treatment.At this time, no definitive conclusion can be made.Recurrence is a known inherent risk of hernia repair surgery.Regarding recurrence the warning section of the instructions-for-use states, "to prevent recurrences when repairing hernias, phasix st mesh must be large enough to provide sufficient overlap beyond the margins of the repair/primary closure.Careful attention to mesh fixation placement and spacing will help prevent excessive tension or gap formation between the mesh and fascial tissue.A review of the manufacturing records was performed and found that the lot was manufactured to specification.If additional information is provided, a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a hernia recurrence.(b)(6) 2016 - the patient underwent a robotic assisted repair of an epigastric and umbilical hernia using the davol phasix st hernia mesh.The hernia is documented to be of swiss cheese configuration (multiple discreet hernias).The mesh was placed to extend at least 5cm beyond the margins of the defect.The operative details note the patient had a weight loss of 30 lbs in the 10 months prior to this procedure which created laxity of the abdominal wall and ability to perform the procedure without using component separation technique.(b)(6) 2016 - the patient presented with abdominal tenderness.This was assessed as mild and possibly related to the device and possibly related to the procedure.A resolution date of 06/09/2017 has been documented.(b)(6) 2018 - the patient was diagnosed with a recurrent hernia upon physical exam.The patient did not undergo additional imaging or surgical intervention as it is reported the subject refused further treatment.It is reported the subject patient gained 31 lbs in the last 7 months.The hernia recurrence has been assessed as possibly related to the device and possibly related to the procedure.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7378873
Report Number1213643-2018-00817
Device Sequence Number13823657
Product Code OWT
UDI-Device Identifier00801741095313
UDI-Public(01)00801741095313
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number1201020
Device Lot NumberHUAP0395
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2018
Initial Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight124